Alert archive / Arizona / Wind Advisories in 2010

Wind Advisory 10, NWS Las Vegas, NV

March 18, 2010Mohave County, Arizona; San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Mar 18, 2010, 11:01 AM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Mar 19, 2010, 7:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2010, 11:01 AM MST (18:01 UTC)
In effect from
Mar 19, 2010, 7:00 AM MST
Expired
Mar 19, 2010, 2:32 PM MST
In force
8 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 6.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2010-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2010-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3353 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WWUS75 KVEF 181801
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1101 AM PDT THU MAR 18 2010

...STRONG NORTH WINDS WILL OCCUR WITHIN THE COLORADO RIVER VALLEY
FRIDAY...

.NORTH WINDS WILL INCREASE AS A COLD FRONT MOVES THROUGH SOUTHERN
NEVADA AND THE LOWER COLORADO RIVER STATES TONIGHT. THE PERIOD OF
STRONGEST NORTH WINDS WILL BE FRIDAY AND WILL OCCUR PRIMARILY
BETWEEN HO0HOOVER DAM AND LAKE HAVASU CITY.

AZZ002-036-CAZ527-NVZ021-190400-
/O.NEW.KVEF.WI.Y.0010.100319T1700Z-100320T0100Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN
1101 AM PDT THU MAR 18 2010 /1101 AM MST THU MAR 18 2010/

...WIND ADVISORY IN EFFECT FROM 10 AM PDT/MST TO 6 PM PDT/MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA SOUTH TO LAKE
HAVASU CITY...WHICH IS IN EFFECT FROM 10 AM PDT/MST TO 6 PM
PDT/MST FRIDAY.

* WINDS: NORTH WINDS WILL INCREASE DOWN THE COLORADO RIVER VALLEY
  BEHIND A COLD FRONT TONIGHT AND PERSIST THROUGH FRIDAY.
  SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL
  OCCUR.
 
* TIMING: PERIOD OF STRONGEST WINDS WILL BE BETWEEN 10 AM TO 6 PM
  FRIDAY.

* LOCATIONS INCLUDE: NEEDLES...HOOVER DAM...LAUGHLIN...BULLHEAD 
   CITY...MOHAVE VALLEY...LAKE HAVASU...DESERT HILLS...TOPOCK

* IMPACTS:THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR
  LARGE TRUCKS...TRAILERS AND CAMPERS. 
  
  STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
  CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
  WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
  COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL
  SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR
  OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE
  LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN
  PROTECTED COVES AND INLETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$


PIERCE
5 follow-up statements
379 
WWUS75 KVEF 182120
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
220 PM PDT THU MAR 18 2010

...STRONG NORTH WINDS WILL OCCUR WITHIN THE COLORADO RIVER VALLEY
FRIDAY...

.NORTH WINDS WILL INCREASE AS A COLD FRONT MOVES THROUGH SOUTHERN
NEVADA AND THE LOWER COLORADO RIVER STATES TONIGHT. THE PERIOD OF
STRONGEST NORTH WINDS WILL BE FRIDAY AND WILL OCCUR PRIMARILY
BETWEEN HOOVER DAM AND LAKE HAVASU CITY.

AZZ002-036-CAZ527-NVZ021-190530-
/O.EXT.KVEF.WI.Y.0010.100319T1400Z-100320T0100Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN
220 PM PDT THU MAR 18 2010 /220 PM MST THU MAR 18 2010/

...WIND ADVISORY NOW IN EFFECT FROM 7 AM PDT/MST TO 6 PM PDT/MST
FRIDAY...

THE WIND ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA SOUTH
TO LAKE HAVASU CITY IS NOW IN EFFECT FROM 7 AM PDT/MST TO 6 PM
PDT/MST FRIDAY.

* WINDS: NORTH WINDS WILL INCREASE DOWN THE COLORADO RIVER VALLEY
  BEHIND A COLD FRONT TONIGHT AND PERSIST THROUGH FRIDAY.
  SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
  OCCUR.

* TIMING: PERIOD OF STRONGEST WINDS WILL BE BETWEEN 7 AM TO 6
  PM FRIDAY.

* LOCATIONS INCLUDE: NEEDLES...HOOVER DAM...LAUGHLIN...BULLHEAD CITY...MOHAVE
  VALLEY...LAKE HAVASU...DESERT HILLS...TOPOCK

* IMPACTS:THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR LARGE
  TRUCKS...TRAILERS AND CAMPERS.

  STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING 
  CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
  WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH  
  COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
  OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS
  UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...
  AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED
  COVES AND INLETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

PIERCE
743 
WWUS75 KVEF 190051
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
551 PM PDT THU MAR 18 2010

.STRONG NORTH WINDS WILL OCCUR AS A COLD FRONT MOVES THROUGH
SOUTHERN NEVADA THIS EVENING THEN ACROSS THE LOWER COLORADO RIVER
STATES FRIDAY. WIND GUSTS OF 45 TO 55 MPH CAN BE EXPECTED FOR A
FEW HOURS AS THE COLD FRONT PASSES THIS EVENING. STRONG NORTH
WINDS WILL FUNNEL ALONG THE COLORADO RIVER VALLEY FRIDAY MAINLY
BETWEEN HOOVER DAM AND LAKE HAVASU CITY.

NVZ017-020-022-190600-
/O.NEW.KVEF.WI.Y.0011.100319T0100Z-100319T0600Z/
WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...
SEVEN HILLS...BLUE DIAMOND...PRIMM...SEARCHLIGHT...CAL-NEV-ARI
551 PM PDT THU MAR 18 2010

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE LAS VEGAS VALLEY AND SOUTHERN CLARK COUNTY AND
ALSO SOUTHERN NYE COUNTY INCLUDING THE PAHRUMP VALLEY...WHICH IS
IN EFFECT UNTIL 11 PM PDT THIS EVENING.

* WINDS: NORTHWEST WINDS GUSTING AROUND 50 MPH WILL OCCUR IN THE
  LAS VEGAS AND PAHRUMP VALLEYS EARLY THIS EVENING AS A STRONG
  COLD FRONT PASSES.

* TIMING: STRONG WINDS ENTERING THE NORTHWEST PART OF THE LAS
  VEGAS VALLEY AROUND 6 PM WILL SPREAD SOUTHEAST ACROSS THE ENTIRE
  VALLEY BY 730 PM. WINDS WILL DEVELOP DOWN THE PAHRUMP VALLEY
  DURING THE SAME TIME AND CONTINUE ACROSS SOUTHERN CLARK COUNTY
  BETWEEN 730 AND 9 PM. WIND GUSTS WILL GENERALLY DIMINISH BELOW
  40 MPH AFTER 10 PM.

* LOCATIONS INCLUDE: PRIMM...SEARCHLIGHT...CAL-NEV-ARI...LAS 
   VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...
   SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE 
   DIAMOND...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA 
   VALLEY

* IMPACTS: WIND GUSTS AROUND 50 MPH WILL CREATE AREAS OF BLOWING
  DUST AND WILL BLOW ABOUT LOOSE ITEMS SUCH AS GARBAGE CANS AND
  PATIO FURNITURE. MOTORISTS...ESPECIALLY IN HIGH PROFILE
  VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS
  OR CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AZZ002-036-CAZ527-NVZ021-190600-
/O.CON.KVEF.WI.Y.0010.100319T1400Z-100320T0100Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN
551 PM PDT THU MAR 18 2010 /551 PM MST THU MAR 18 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM PDT /7 AM MST/ TO
6 PM PDT /6 PM MST/ FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM PDT /7 AM MST/ TO
6 PM PDT /6 PM MST/ FRIDAY FOR THE LAKE MEAD NATIONAL RECREATION
AREA SOUTH TO LAKE HAVASU.

* WINDS: NORTH WINDS WILL INCREASE DOWN THE COLORADO RIVER VALLEY
  BEHIND A COLD FRONT TONIGHT AND PERSIST THROUGH FRIDAY.
  SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
  OCCUR.

* TIMING: PERIOD OF STRONGEST WINDS WILL BE BETWEEN 7 AM TO 6 PM
  FRIDAY.

* LOCATIONS INCLUDE: HOOVER DAM...LAUGHLIN...NEEDLES...BULLHEAD 
   CITY...MOHAVE VALLEY...LAKE HAVASU...DESERT HILLS... TOPOCK 

* IMPACTS:THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR LARGE
  TRUCKS...TRAILERS AND CAMPERS.

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL
THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES... AVOID
THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND
INLETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND
GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
835 
WWUS75 KVEF 190427
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
927 PM PDT THU MAR 18 2010

.STRONG NORTH WINDS WILL FUNNEL ALONG THE COLORADO RIVER VALLEY
FRIDAY MAINLY BETWEEN HOOVER DAM AND LAKE HAVASU CITY.

NVZ017-020-022-190530-
/O.CAN.KVEF.WI.Y.0011.000000T0000Z-100319T0600Z/
WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS...
DESERT ROCK...AMARGOSA VALLEY...LAS VEGAS...NORTH LAS VEGAS...
HENDERSON...BOULDER CITY...SUMMERLIN...NELLIS...MOUNTAINS EDGE...
SEVEN HILLS...BLUE DIAMOND...PRIMM...SEARCHLIGHT...CAL-NEV-ARI
927 PM PDT THU MAR 18 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR THE LAS VEGAS VALLEY...SOUTHERN CLARK COUNTY AND
SOUTHERN NYE COUNTY. STRONG NORTH WINDS THAT OCCURRED EARLIER THIS
EVENING WITH THE PASSAGE OF A COLD FRONT HAVE DIMINISHED AND GUSTS
GENERALLY BETWEEN 25 AND 35 MPH CAN BE EXPECTED THE REST OF TONIGHT.

$$

AZZ002-036-CAZ527-NVZ021-191200-
/O.CON.KVEF.WI.Y.0010.100319T1400Z-100320T0100Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN
927 PM PDT THU MAR 18 2010 /927 PM MST THU MAR 18 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM PDT /7 AM MST/ TO
6 PM PDT /6 PM MST/ FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM PDT /7 AM MST/ TO
6 PM PDT /6 PM MST/ FRIDAY FOR THE LAKE MEAD NATIONAL RECREATION
AREA SOUTH TO LAKE HAVASU.

* WINDS: NORTH WINDS WILL INCREASE DOWN THE COLORADO RIVER VALLEY
  BEHIND A COLD FRONT TONIGHT AND PERSIST THROUGH FRIDAY.
  SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL
  OCCUR.

* TIMING: PERIOD OF STRONGEST WINDS WILL BE BETWEEN 7 AM TO 6 PM
  FRIDAY.

* LOCATIONS INCLUDE: HOOVER DAM...LAUGHLIN...NEEDLES...BULLHEAD
  CITY...MOHAVE VALLEY...LAKE HAVASU...DESERT HILLS...TOPOCK

* IMPACTS: THE WINDS WILL CREATE VERY CHOPPY WATERS AND ADVERSE
  BOATING CONDITIONS. THEY WILL ALSO CAUSE DIFFICULT DRIVING
  CONDITIONS FOR LARGE TRUCKS...TRAILERS AND CAMPERS ON EAST WEST
  ORIENTED ROADS NEAR THE COLORADO RIVER VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS
UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...
AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED
COVES AND INLETS.

&&

$$

JA
800 
WWUS75 KVEF 191055
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
355 AM PDT FRI MAR 19 2010

.STRONG NORTH WINDS BEHIND A COLD FRONT WILL FUNNEL DOWN THE
COLORADO RIVER VALLEY TODAY MAINLY BETWEEN HOOVER DAM AND LAKE
HAVASU CITY.

AZZ002-036-CAZ527-NVZ021-200100-
/O.CON.KVEF.WI.Y.0010.100319T1400Z-100320T0100Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN
355 AM PDT FRI MAR 19 2010 /355 AM MST FRI MAR 19 2010/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM PDT /7 AM MST/ THIS
MORNING TO 6 PM PDT /6 PM MST/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM PDT /7 AM MST/ THIS
MORNING TO 6 PM PDT /6 PM MST/ THIS EVENING FOR LAKE MEAD NATIONAL
RECREATION AREA AND THE COLORADO RIVER VALLEY.

* WINDS: NORTH WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS UP TO 50
  MPH WILL OCCUR.

* TIMING: PERIOD OF STRONGEST WINDS WILL BE FROM 7 AM TO 6 PM.

* LOCATIONS INCLUDE: HOOVER DAM...LAUGHLIN...NEEDLES...BULLHEAD 
   CITY...MOHAVE VALLEY...LAKE HAVASU...DESERT HILLS...TOPOCK

* IMPACTS: THE WINDS WILL CREATE VERY CHOPPY WATERS AND ADVERSE 
   BOATING CONDITIONS. THEY WILL ALSO CAUSE DIFFICULT DRIVING 
   CONDITIONS FOR LARGE TRUCKS...TRAILERS AND CAMPERS ON EAST 
   WEST ORIENTED ROADS NEAR THE COLORADO RIVER VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS IN EXCESS OF 30 MPH WILL CREATE DANGEROUS BOATING
CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS
WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH
COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR PERSONAL SAFETY...
OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS
UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...
AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED
COVES AND INLETS.

&&

$$
594 
WWUS75 KVEF 192132
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
232 PM PDT FRI MAR 19 2010

AZZ002-036-CAZ527-NVZ021-192245-
/O.CAN.KVEF.WI.Y.0010.000000T0000Z-100320T0100Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN
232 PM PDT FRI MAR 19 2010 /232 PM MST FRI MAR 19 2010/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA SOUTH TO LAKE
HAVASU CITY.

OBSERVING STATIONS WITHIN THE ADVISORY AREA INDICATE THAT WIND
SPEEDS HAVE GRADUALLY BEEN ON THE DECREASE SINCE NOON. THE
DECREASING TREND WILL CONTINUE INTO THE EARLY EVENING HOURS.
THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED.

$$

PIERCE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 18, 10:39 AM MST, 22 minutes earlier.

Area forecast discussion, Mar 18, 10:39 AM MST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1039 AM PDT THU MAR 18 2010

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE RAPIDLY ACROSS THE GREAT
BASIN LATE TODAY AND TONIGHT. THIS WILL RESULT IN A CHANCE OF
SHOWERS MAINLY OVER THE MOUNTAINS OF SOUTHERN NEVADA AND NORTHWEST
ARIZONA. GUSTY NORTH WINDS WILL OCCUR TONIGHT AND LINGER THROUGH
MUCH OF FRIDAY. ABOVE NORMAL TEMPERATURES WILL CONTINUE TODAY BEFORE
COOLING TO NEAR NORMAL FRIDAY AND SATURDAY.
&&

.UPDATE...A COLD FRONT IS LYING ACROSS CENTRAL NEVADA CURRENTLY WITH
RADAR SHOWING SCATTERED SHOWERS LOCATED BETWEEN HIGHWAY 50 AND
INTERSTATE 80. FRONT WILL SLIDE SOUTHEAST INTO SOUTH CENTRAL NEVADA
THIS AFTERNOON WITH SHOWERS DEVELOPING OVER MAINLY NORTHERN LINCOLN
COUNTY...BECOMING MORE ISOLATED TOWARD ESMERALDA AND NORTHERN INYO
COUNTIES. COLD FRONTAL PASSAGE FOR LAS VEGAS STILL LOOKS TO BE
AROUND 8 PM THIS EVENING. CAN NOT RULE OUT THE POSSIBILITY OF A
LIGHT SHOWERS ALONG THE FRONT IN LAS VEGAS...BUT AGAIN BEST BET FOR
SHOWERS WILL BE IN SOUTHEAST LINCOLN...NORTHEAST CLARK AND NORTHERN
MOHAVE COUNTIES. NORTH WINDS ARE BEGINNING TO INCREASE AHEAD OF THE
FRONT IN CENTRAL NEVADA. THESE NORTH WINDS PRECEDING THE FRONT WILL
SURGE SOUTH BUT THE PERIOD OF STRONGEST WINDS WILL BE ALONG AND
SEVERAL HOURS AFTER THE FRONTAL PASSAGE. WILL GO AHEAD AND ISSUE A
WIND ADVISORY FOR THE COLORADO RIVER VALLEY FRIDAY AS WINDS CONTINUE
TO BE FUNNELED THROUGH NARROW CHANNELS. THE WIND WILL START TO
SUBSIDE FRIDAY NIGHT EVERYWHERE EXCEPT THE COLORADO RIVER ZONES
WHICH WILL CONTINUE TO EXPERIENCE SOME GUSTINESS THROUGH SATURDAY.
SORRY FOR DELAY BUT UPDATES WILL BE OUT SHORTLY.
&&

.AVIATION...FOR MCCARRAN...A STRONG COLD FRONT IS FORECAST TO MOVE
INTO THE LAS VEGAS VALLEY BETWEEN 02Z-04Z THIS EVENING. WINDS WILL
TURN NORTHERLY WITH WINDS 15-25KTS AND GUSTS MAY REACH 30-35KTS AT
TIMES. A FEW HOURS BEFORE THE FRONT PASSES THE WINDS WILL TURN
NORTHWEST BUT SHOULD STAY UNDER 10 KNOTS. LITTLE MOISTURE ASSOCIATED
WITH THIS FRONT...BUT A BRIEF PERIOD OF LOW CLOUDS DOWN TO 7K FEET
AND A LIGHT SHOWER MAY OCCUR DURING FRONTAL PASSAGE. NORTHERLY WINDS
ARE EXPECTED TO CONTINUE OVERNIGHT AND THROUGH FRIDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GENERALLY LIGHT WINDS ACROSS THE REGION THROUGH MID
AFTERNOON. A STRONG COLD FRONT WILL MOVE INTO ESMERALDA...NYE...AND
LINCOLN COUNTIES AROUND 22-23Z THIS AFTERNOON WITH WINDS SHIFTING TO
THE NORTH AROUND 15-25KTS AND GUSTS OVER 30KTS. THIS FRONT WILL MOVE
SOUTH AND IS EXPECTED TO BE INTO SAN BERNARDINO AND MOHAVE COUNTIES
AROUND 04Z. THIS FRONT WILL HAVE LIMITED MOISTURE...BUT A FEW
SHOWERS MAY BE SEEN OVER LINCOLN...NYE AND NORTHERN MOHAVE
COUNTIES...ALONG WITH THE HIGHER ELEVATIONS OF CLARK COUNTY. AN
ISOLATED THUNDERSTORM CAN NOT BE RULED OUT. NORTH WINDS WILL
CONTINUE THROUGH THE NIGHT AND FRIDAY.-JACQUES-
&&

.PREV DISCUSSION...250 AM PDT THU MAR 18...TODAY THROUGH SATURDAY
NIGHT...UPPER TROUGH OVER THE PACNW WILL RAPIDLY DROP SOUTHEAST AND
MOVE OVER THE CWA BY LATE THIS AFTERNOON AND TONIGHT. NAM/GFS/EURO
IN BETTER AGREEMENT WITH THIS SYSTEM AS IT SHIFTS ACROSS THE
AREA...HOWEVER THE MODELS NOW BRING THE SYSTEM A LITTLE FURTHER WEST
THAN PREVIOUSLY THOUGHT. THIS HAS RESULTED IN BUMPING POPS SOMEWHAT
FURTHER WEST...BUT OVERALL POPS STILL REMAIN IN THE CHANCE CATEGORY.
MAIN CONCERN WILL BE THE WINDS. INCREASE PRESSURE/THERMAL GRADIENTS
BEHIND THE FRONT...WITH PASSAGE OVER THE NORTHERN PORTION OF THE CWA
BY 23Z THURSDAY AND ACROSS THE KLAS VALLEY AROUND 03Z
FRIDAY...SUPPORT GUSTS TO NEAR 40 MPH FOR SEVERAL HOURS. THIS IS
JUST BELOW WIND ADVISORY CRITERIA THUS WILL NOT ISSUE ANY PRODUCTS
WITH THIS PACKAGE. WILL NEED TO MONITOR THE SYSTEM CLOSELY DURING
THE DAY SHIFT TO SEE IF GRADIENTS INCREASE OVER CURRENT THINKING
WITH PRESSURE GRADIENTS ABOUT 10MB BETWEEN KRNO AND KLAS AND A
THERMAL GRADIENT OF 6 DEGREES AS OF 00Z FRIDAY. NORTH FLOW TO
CONTINUE INTO FRIDAY WITH NORTH WIND PRONE AREAS SUCH AS THE
COLORADO RIVER VALLEY BEING GUSTY DURING THE DAY. HOWEVER CURRENT
LOW WILL BE WELL EAST OF THE CWA BY 00Z SATURDAY FOR DRY CONDITIONS
ACROSS THE CWA ON FRIDAY. RIDGE BUILDING OFF THE WEST COAST TO MOVE
INLAND ON SATURDAY RESULTING IN A CONTINUATION OF THE DRY SCENARIO
FOR THE SOUTHERN GREAT BASIN AND MOHAVE DESERT INTO THE LONG TERM.
TEMPERATURES TO PEAK FOR THIS ROUND OF ABOVE NORMAL READINGS TODAY
WITH READINGS THEN DROPPING FRIDAY INTO SATURDAY UNDER THE NORTHERLY
FLOW.

.LONG TERM...HIGH PRESSURE OVER THE AREA ON SUNDAY WILL FLATTEN ON
MONDAY IN RESPONSE TO A SHORTWAVE MOVING INTO THE PACIFIC NORTHWEST
COAST. ALTHOUGH THE RIDGE WILL FLATTEN ON MONDAY...TEMPERATURES ARE
STILL EXPECTED TO REMAIN A FEW DEGREES ABOVE NORMAL AS A SOUTHWEST
FLOW INCREASES. BY TUESDAY...A WEAK CLOSED LOW WILL APPROACH THE
SOUTHERN CALIFORNIA COAST...BUT THIS LOOKS TO PUSH BY TO THE SOUTH
AND NOT BE A PLAYER IN OUR WEATHER. HOWEVER...THE NORTHERN SYSTEM IS
FORECAST TO CLOSE OFF AND PUSH SOUTH INTO NORTHERN NEVADA MONDAY
NIGHT AND EVENTUALLY INTO CENTRAL NEVADA TUESDAY AFTERNOON. THE
MODELS HAVE BEEN CONSISTENT IN KEEPING THIS SYSTEM FURTHER WEST AND
IS LIKELY TO BRING INCREASED WINDS...SCATTERED SHOWERS AND MUCH
COOLER TEMPERATURES. BOTH THE GFS AND ECMWF ARE SHOWING THE LOW TO
BE CENTERED OVER SOUTHERN NEVADA TUESDAY AFTERNOON WHICH COULD BRING
A FEW SHOWERS TO THE VALLEYS ALONG WITH A THUNDERSTORM OR
TWO...ESPECIALLY SINCE THERE IS PLENTY OF COLD AIR ALOFT WITH THIS
SYSTEM. NORTHERLY WINDS COULD BE A FACTOR LATE TUESDAY INTO
WEDNESDAY. HIGH TEMPERATURES ON TUESDAY MAY OCCUR VERY EARLY IN THE
DAY WITH AFTERNOON TEMPERATURES LIKELY REMAINING BELOW NORMAL.
SYSTEM WILL EXIT THE AREA EARLY WEDNESDAY...BUT NORTHERLY WINDS AND
COOLER TEMPERATURES WILL REMAIN OVER THE CWA. HIGH PRESSURE WILL
BUILD THURSDAY AND FRIDAY BRINGING A RETURN TO NORMAL TEMPERATURES
ALONG WITH LIGHTER WINDS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WIND ADVISORY FROM 10 AM TO 6 PM PDT FRIDAY FOR NVZ021.
AZ...WIND ADVISORY FROM 10 AM TO 6 PM MST FRIDAY FOR AZZ002-036.
CA...WIND ADVISORY FROM 10 AM TO 6 PM PDT FRIDAY FOR CAZ527.
&&

PIERCE/JENSEN/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 18, 5:39 AM MST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
539 AM PDT THU MAR 18 2010

AZZ001>003-036-CAZ519>527-NVZ014>022-190345-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
539 AM PDT THU MAR 18 2010 /539 AM MST THU MAR 18 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER A STORM
WILL RAPIDLY MOVE ACROSS THE AREA LATE THIS AFTERNOON AND TONIGHT.
THIS WILL RESULT IN SCATTERED SHOWERS...MAINLY OVER THE MOUNTAINS
OF THE GREAT BASIN AND NORTHWEST ARIZONA. GUSTY NORTH WINDS WILL
ALSO MOVE THROUGH THE AREA OVERNIGHT AS THE ASSOCIATED COLD FRONT
PASSES THROUGH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER GUSTY NORTH
WINDS WILL BE SEEN ALONG THE COLORADO RIVER VALLEY ON FRIDAY WITH
COOLER TEMPERATURES AREA WIDE INTO THE WEEKEND. ANOTHER STORM IS
EXPECTED TO MOVE OVER THE AREA ON TUESDAY RESULTING IN LOCAL GUSTY
WINDS ONCE AGAIN...SCATTERED SHOWERS AND COOL TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Arizona, 2010Wind Advisories in California, 2010Wind Advisories in Nevada, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.